Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Jun 14, 2017, 12:17 PM MDT for Fremont County, Jefferson County, Madison County, Idaho. It took effect at Jun 15, 2017, 5:42 AM MDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 12:17 PM MDT (18:17 UTC)
- In effect from
- Jun 15, 2017, 5:42 AM MDT
- Expired
- Jun 16, 2017, 6:31 AM MDT
- In force
- 25 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 104 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Henrys Fork near Rexburg (REXI1). The gauge peaked at 9.56 ft at Jun 15, 2017, 10:00 AM MDT.
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
613
WGUS85 KPIH 141817
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1217 PM MDT Wed Jun 14 2017
...The Flood warning continues for the following Rivers in Idaho...
Teton River near Driggs AFFECTING Teton County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC043-051-065-152217-
/O.NEW.KPIH.FL.W.0020.170615T1142Z-170616T1231Z/
/REXI1.1.ER.170615T1142Z.170616T0000Z.170616T0631Z.NO/
1217 PM MDT Wed Jun 14 2017
* At 11:31 AM Wednesday the stage was 9.3 feet.
* Flood Stage is 9.5 feet.
* Impact...At 9.5 feet...Minor flooding of farmland near the river
will occur between the confluence of the Snake River and upstream
to near St. Anthony. Lower Beaver Dick Park is under water and some
picnic shelters are inaccessible. Portions of Warm Slough Access
will be under water.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Henrys Fork
Henrys Fork near Rex 9.5 9.3 Wed 12 PM 9.5 9.5 9.1
&&
LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198
$$3 follow-up statements
398
WGUS85 KPIH 141823
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1223 PM MDT Wed Jun 14 2017
...The Flood Warning continues for the following Rivers in Idaho..
Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC043-051-065-152223-
/O.CON.KPIH.FL.W.0020.170615T1142Z-170616T1231Z/
/REXI1.1.ER.170615T1142Z.170616T0000Z.170616T0631Z.NO/
1223 PM MDT Wed Jun 14 2017
The Flood Warning continues for
The Henrys Fork near Rexburg.
* from late tonight to Friday morning...Or until the Warning is
cancelled.
* At 11:31 AM Wednesday the stage was 9.3 feet.
* Flood Stage is 9.5 feet.
* Minor Flooding is forecast.
* Impact...At 9.5 feet...Minor flooding of farmland near the river
will occur between the confluence of the Snake River and upstream
to near St. Anthony. Lower Beaver Dick Park is under water and some
picnic shelters are inaccessible. Portions of Warm Slough Access
will be under water.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Henrys Fork
Henrys Fork near Rex 9.5 9.3 Wed 12 PM 9.5 9.5 9.1
&&
LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198
$$141
WGUS85 KPIH 151737
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1137 AM MDT Thu Jun 15 2017
...The Flood warning continues for the following Rivers in Idaho...
Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC043-051-065-160858-
/O.EXT.KPIH.FL.W.0020.000000T0000Z-170616T0858Z/
/REXI1.1.ER.170615T0905Z.170615T1530Z.170616T0258Z.NO/
1137 AM MDT Thu Jun 15 2017
The Flood Warning continues for
The Henrys Fork near Rexburg.
* At 11:16 AM Thursday the stage was 9.6 feet.
* Flood Stage is 9.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 9.5 feet...Minor flooding of farmland near the river
will occur between the confluence of the Snake River and upstream
to near St. Anthony. Lower Beaver Dick Park is under water and some
picnic shelters are inaccessible. Portions of Warm Slough Access
will be under water.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Henrys Fork
Henrys Fork near Rex 9.5 9.6 Thu 11 AM 9.3 9.0 9.2
&&
LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198
$$476
WGUS85 KPIH 160704
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
104 AM MDT Fri Jun 16 2017
...The Flood Warning is cancelled for the following Rivers in
Idaho...
Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC043-051-065-160734-
/O.CAN.KPIH.FL.W.0020.000000T0000Z-170616T0858Z/
/REXI1.1.ER.170615T0905Z.170615T1731Z.170616T0601Z.NO/
104 AM MDT Fri Jun 16 2017
The Flood Warning is cancelled for
The Henrys Fork near Rexburg.
* At 12:45 AM Friday the stage was 9.4 feet.
* Flood Stage is 9.5 feet.
* Fell below Flood Stage at 12:01 AM Friday.
* Forecast...The river will continue to fall to 8.9 feet by tomorrow
morning. High flows are expected along the river near Rexburg
through early next week. The Flood Warning will be replaced with a
Flood Advisory for high flows shortly.
* Impact...At 9.5 feet...Minor flooding of farmland near the river
will occur between the confluence of the Snake River and upstream
to near St. Anthony. Lower Beaver Dick Park is under water and some
picnic shelters are inaccessible. Portions of Warm Slough Access
will be under water.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Henrys Fork
Henrys Fork near Rex 9.5 9.4 Fri 01 AM 8.9 9.1 9.2
&&
LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 14, 2:06 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 2:06 AM MDT, 10 hours 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 206 AM MDT Wed Jun 14 2017 .DISCUSSION...High pressure over the area will produce dry conditions today. Widespread dry weather will be short-lived as a push of moisture will arrive Thursday. This will produce low chances for showers across the central Idaho mountains into the upper Snake highlands Thursday. Models are now keying in on a stronger push of moisture arriving Friday and Friday night. Have raised rain chances accordingly across the region. Could potentially even see some showers into the southern highlands, although best chances are still across the central Idaho mountains and upper Snake highlands. Rainfall amounts in these areas could be somewhat impressive with early guidance indicating upward of a quarter of an inch possible. Forecast is about half of what the model is forecasting for now because we feel that the model qpf may have some slight convective feedback issues and the system is noticeably stronger than we've seen in previous runs. This system clears the region on Saturday with a ridge of high pressure developing for Sunday into early next week. Looks warm once again early next week. Can't rule out a stray thunderstorm as some models are showing some monsoonal influence. However, current forecast is dry as confidence is low at this point. Valle && .AVIATION...It will not be impossible for fog/low clouds to develop at DIJ early this morning. Moisture is there; the deciding factor will be if winds will allow fog to develop or not. At this moment it appears it will be too strong to allow for fog development but ceilings and visibilities could drop very quickly if fog does indeed develop and sweep over the terminal. This threat will last through about 9 am MDT. Some gusty winds are forecast this afternoon and early evening at PIH, IDA and DIJ terminals to 25 mph otherwise the remainder of the terminals should have gusts of 15 to 20 mph today. Mid-level cloud decks are expected with partial clearing/high- level clouds during the afternoon. NP/DV && .FIRE WEATHER...Today is expected to be a relatively quiet weather day, especially in comparison to the past several days. Some gusty southwest winds are expected in the afternoon and early evening with speeds to 25 mph in the Snake Plain. RH values are expected to be much drier this afternoon in comparison to yesterday - expect low RH values anywhere from 25 to 45 percent across SE Idaho with highest values in the East. Very little precipitation chances are expected today and Thursday and any that will fall are expected along the Continental Divide and Central Idaho areas. Early Friday will bring a weak shortwave through the area and increased wind speeds throughout Idaho as well as provide a better chance for rain showers with possible thunderstorms. This activity will persist into early Saturday. RH values increase during this period as a result as well. Winds will remain elevated Saturday afternoon but precipitation will have exited our region by this time. NP/DV && .HYDROLOGY...Continuing the flood watch for the upper Snake highlands for today. We are waiting to see if there what kind of response we get today on area streams from yesterday's rainfall. Otherwise, many rivers continue to be in or near flood including Big Wood, Big Lost, Teton, and Bear Rivers. Snake River has some minor flooding occurring from releases out of Palisades. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM MDT early this morning for IDZ019. &&
In the hours before
Local storm report, Jun 14, 7:53 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
753 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 1 W REXBURG 43.83N 111.81W
06/14/2017 M1.09 INCH MADISON ID COCORAHS
48 HOUR RAINFALL TOTAL ENDING AT 730 AM MDT. 0.92 INCHES
OF THIS FELL IN THE LAST 24 HOURS. COCORAHS STATION
ID-MD-1.
&&
KSMITHLocal storm report, Jun 14, 8:34 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
834 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WSW CHUBBUCK 42.92N 112.46W
06/14/2017 M0.69 INCH BANNOCK ID COCORAHS
48 HOUR RAINFALL TOTAL ENDING AT 700 AM MDT. COCORAHS
STATION ID-BK-1.
&&
KSMITHLocal storm report, Jun 14, 8:36 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
836 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E POCATELLO 42.88N 112.43W
06/14/2017 M0.65 INCH BANNOCK ID COCORAHS
48 HOUR RAINFALL TOTAL ENDING AT 700 AM MDT. COCORAHS
STATION ID-BK-11.
&&
KSMITHLocal storm report, Jun 14, 8:37 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
837 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN WSW ST. ANTHONY 43.97N 111.68W
06/14/2017 M0.80 INCH FREMONT ID COCORAHS
48 HOUR RAINFALL TOTAL ENDING AT 800 AM MDT. 0.65 INCHES
OF THIS TOTAL FELL IN THE LAST 24 HOURS. COCORAHS STATION
ID-FM-5.
&&
KSMITHLocal storm report, Jun 14, 10:20 AM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1020 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 SSE GRACE 42.51N 111.69W
06/14/2017 M0.63 INCH CARIBOU ID COCORAHS
48 HOUR RAINFALL TOTAL ENDING AT 800 AM MDT. COCORAHS
STATION ID-CR-2.
&&
KSMITHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:01 AM MDT | River Flood Warning | PIH | Bingham | 4 days |
| Jun 14, 4:23 PM MDT | River Flood Advisory | PIH | Blaine | 72 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.